Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this high wind warning at Dec 24, 2009, 9:35 AM CST for 5 counties in Texas. It took effect at Dec 24, 2009, 10:00 AM CST. It was in force for 7 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 24, 2009, 9:35 AM CST (15:35 UTC)
- In effect from
- Dec 24, 2009, 10:00 AM CST
- Expired
- Dec 24, 2009, 5:18 PM CST
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
Counties Jack County, TX, Montague County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 111 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 10:22 AM CST | SNOW 2 | Breckenridge, TX | 2 INCHES ON THE GRASSY AREAS IN BRECKENRIDGE |
| Dec 24, 12:47 PM CST | SNOW 4 | Nocona, TX | A LOT OF SNOW ON ROADWAYS...HIGHWAY 82 IS SLUSHY BUT PASSABLE |
| Dec 24, 12:55 PM CST | SNOW 1 | Jacksboro, TX | DOWN TO 29F IN JACKSBORO...ROADS LOOK WET BUT ARE NOW ICY |
| Dec 24, 2:10 PM CST | SNOW 3 | Jacksboro, TX | NEAR WHITE-OUT CONDITIONS. 3 INCH ACCUM. SLUSH ON ROADS. |
| Dec 24, 3:05 PM CST | SNOW 2 | 1 N Rhome, TX | 2 INCH ACCUM. SNOW COVERED ROADS. LOW VSBY. |
| Dec 24, 3:10 PM CST | SNOW 6 | Breckenridge, TX | 6 INCHES OF SNOW IN BRECKENRIDGE. ROADS BECOMING IMPASSABLE |
| Dec 24, 3:15 PM CST | SNOW 8 | Nocona, TX | NOCONA PD REPORTS 8 INCHES OF SNOW...NUMEROUS ACCIDENTS. |
| Dec 24, 3:20 PM CST | SNOW 5 | Jacksboro, TX | 5 INCH SNOW ACCUM. POOR VSBY. SNOW COVERED ROADS MAKING THEM IMPASSABLE. |
| Dec 24, 3:23 PM CST | SNOW 8 | Olney, TX | 8 INCH SNOW ACCUM. 4 FOOT DRIFTS IN SOME AREAS. SNOW COVERED ROADS MAKING THEM IMPASSABLE. |
| Dec 24, 4:57 PM CST | HEAVY SNOW 8 | Nocona, TX | HEAVY SNOW HAS CRIPPLED TRANSPORTATION IN THE COUNTY. 287 IS AT A STANDSTILL WITH A MIN 3 HR DELAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 241535 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 935 AM CST THU DEC 24 2009 TXZ091-100>102-115-242345- /O.UPG.KFWD.WI.Y.0026.000000T0000Z-091225T0300Z/ /O.NEW.KFWD.HW.W.0001.091224T1600Z-091225T0000Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS- INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY... JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE 935 AM CST THU DEC 24 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG NORTHERLY LOW LEVEL JET HAS CAUSED WINDS TO GUST TO NEAR 60 MPH ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND NORTH CENTRAL TEXAS. THESE WINDS ARE EXPECTED TO BEGIN TO AFFECT AREAS ALONG AND NORTHWEST OF A BRECKENRIDGE TO DECATUR TO NOCONA LINE LATE THIS MORNING THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO SHIFT OUT OF THE NORTHWEST AT 35 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. THESE WINDS ARE EXPECTED TO CREATE EXTREMELY HAZARDOUS TRAVEL CONDITIONS ACROSS THE AREAS WITHIN THE HIGH WIND WARNING. THE COMBINATION OF HIGH WINDS AND SNOW LATER TODAY MAY REDUCE VISIBILITIES TO A QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE. && $$ TXZ092>095-103>107-116>123-129>135-141>148-156>162-174-175-242345- /O.CON.KFWD.WI.Y.0026.000000T0000Z-091225T0300Z/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE- MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS- CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN... FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD... EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES... GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS... MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 935 AM CST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ CAVANAUGH
1 follow-up statement
000 WWUS74 KFWD 242318 AAA NPWFWD URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 518 PM CST THU DEC 24 2009 TXZ091-100>102-115-251000- /O.CAN.KFWD.HW.W.0001.000000T0000Z-091225T0000Z/ /O.EXB.KFWD.WI.Y.0026.000000T0000Z-091225T1000Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS- INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY... JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE 518 PM CST THU DEC 24 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THE LATE NIGHT HOURS AS A POWERFUL WINTER STORM CONTINUES TO MOVE EAST OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ TXZ092>095-103>107-116>123-129>135-141>148-156>162-174-175-251000- /O.EXT.KFWD.WI.Y.0026.000000T0000Z-091225T1000Z/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE- MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS- CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN... FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD... EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES... GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS... MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 518 PM CST THU DEC 24 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST FRIDAY. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THE LATE NIGHT HOURS AS A POWERFUL WINTER STORM CONTINUES TO MOVE EAST OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ DUNN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this high wind warning went out at Dec 24, 3:49 AM CST, 5 hours 46 minutes earlier.
Area forecast discussion, Dec 24, 3:49 AM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 349 AM CST THU DEC 24 2009 .AVIATION... MVFR CIGS ARE EXPECTED TO PREVAIL THROUGH TODAY AND WINDS WILL STEADILY INCREASE TO NEAR 25G35KT FROM 300 DEG. THIS MAY RESULT IN CROSS WIND ISSUES AT TIMES ON NORTH-SOUTH RUNWAYS. EXPECT BAND OF RAIN ASSOCIATED WITH THE WARM CONVEYOR BELT AHEAD OF THE POWERFUL UPPER LEVEL LOW TO MOVE INTO METROPLEX BY 5AM/11Z. THIS BAND OF RAIN WILL PERSIST FOR A FEW HOURS...BUT MAY END BY MID MORNING AS DRY SLOT WORKS IN. HOWEVER...THE PASSAGE OF THE UPPER LOW AROUND 16-17Z/10-11AM SHOULD COOL THE COLUMN BELOW FREEZING...AND EXTENSIVE WRAP AROUND PRECIPITATION IS EXPECTED TO AFFECT THE METROPLEX BY NOON AND INTO THE AFTERNOON HOURS. SURFACE TEMPS INITIALLY ABOVE FREEZING SHOULD DROP TO 32 AS FALLING SNOW FORCES COOLING AT THE SURFACE. ACCUMULATIONS NEAR AN INCH WILL BE POSSIBLE AT AIRPORTS...ESPECIALLY ON ELEVATED SURFACES. SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO 1/2SM WITH CIGS FALLING TO IFR WHEN PRECIPITATION IS HEAVIEST. EXPECT THE WORST CONDITIONS TO OCCUR FROM AROUND NOON INTO THE MID AFTERNOON HOURS. SNOW INTENSITY SHOULD WANE AFTER 21Z/3PM AND FINALLY COME TO AN END AROUND SUNSET...WITH CLEARING SKIES THEREAFTER. WINDS WILL REMAIN NEAR 20KT OVERNIGHT. FOR WACO...MVFR CIGS AND RAIN EXPECTED THIS MORNING. SOME SNOW MAY MIX WITH THE RAIN AROUND NOON...BUT NO IMPACTS ARE EXPECTED FROM ANY SNOW DUE TO LIGHT INTENSITY. SKC/VFR WITH CONTINUED STRONG WEST WINDS WILL PREVAIL THIS EVENING. TR.92 && .PREV DISCUSSION... /ISSUED 321 AM CST THU DEC 24 2009/ COLD FRONT IS ABOUT 2/3RDS OF THE WAY THROUGH NORTH TEXAS AND WILL HAVE MOVED THROUGH ALL OF NORTH TEXAS BY DAYBREAK. TEMPERATURES ARE DROPPING SIGNIFICANTLY BEHIND THE COLD FRONT AND ALL LOCATIONS WILL SEE THEIR HIGH TEMPERATURES TODAY EARLY THIS MORNING WITH TEMPERATURES FALLING THROUGHOUT THE DAY. STRONG NORTHWEST WINDS WILL CONTINUE TODAY AND THE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 03Z/9 PM BUT MAY HAVE TO BE EXTENDED A FEW MORE HOURS. THE EXCITING AND CHALLENGING PART OF THE FORECAST IS THE LIKELIHOOD OF SNOW TODAY. THE ONLY SIGNIFICANT CHANGES FROM LAST NIGHT ARE TO INCREASE THE SNOW TOTAL AMOUNTS AND EXTEND THE WARNING AND ADVISORY THROUGH 00Z/6 PM. THE UPPER LEVEL LOW IS CURRENTLY NEAR MIDLAND AND WILL ARRIVE IN NORTH TEXAS MID-LATE MORNING. THE LATEST MODELS PROGRESS THE UPPER LEVEL LOW RIGHT ALONG THE INTERSTATE 20 CORRIDOR...SETTING UP A SNOW EVENT FOR THE NORTHERN HALF OF NORTH TEXAS. SNOW ACCUMULATIONS HAVE BEEN RAISED TO NEARLY 5 IN THE NORTHWEST TAPERING TO 1 IN THE ADVISORY AREA. GIVEN THE SLOWER SPEED OF THE SYSTEM...HAVE ALSO LINGERED LIGHT SNOW ACROSS THE NORTHEAST THROUGH MIDNIGHT AS THE SYSTEM EXITS THE REGIONS. WE CHOSE TO USE A 7:1 SNOW RATIO AND THE AVERAGE OF REASONABLE SREF MEMBERS FOR SNOW TOTALS. THE COMBINATION OF SNOW AND STRONG WINDS WILL CAUSE BLOWING SNOW ACROSS MUCH OF THE WARNING AND ADVISORY AREA...BUT MOST LIKELY IN THE NORTHWESTERN COUNTIES. THIS WILL RESULT IN REDUCED VISIBILITIES...DOWN TO A QUARTER MILE AT TIMES IN SOME LOCATIONS...RESEMBLING BLIZZARD-LIKE CONDITIONS. MINOR SNOW DRIFTS OF A FEW FEET WILL LIKELY FORM DUE TO THE BLOWING SNOW. THESE SNOW DRIFTS WILL FORM AGAINST BUILDINGS AND OTHER STANDING OBJECTS SUCH AS FENCES. AS THE RUC SUGGESTS...IT IS POSSIBLE THAT WE MAY GET DRY-SLOTTED OR TOO MUCH WARM AIR NEAR 700 MB MAY GET WRAPPED AROUND THE SYSTEM. THIS WOULD RESULT IN LOWER SNOW ACCUMULATIONS OR A MIX OF FREEZING RAIN/SLEET/SNOW MAY OCCUR. HOWEVER...GIVEN THE OVERALL PERSISTENCE OF THE MODEL RUNS WE WILL CONTINUE WITH SNOW MENTIONED AS THE MAIN PRECIPITATION TYPE. BEYOND TODAY...THE FORECAST REMAINS NEARLY UNCHANGED UNTIL TUESDAY. COOL AND DRY WEATHER WILL PERSIST FRIDAY THROUGH MONDAY. THE ECMWF AND GFS HAVE COME IN BETTER AGREEMENT REGARDING THE NEXT STORM SYSTEM ON TUESDAY. HAVE MENTIONED A WINTER PRECIPITATION MIX OF RAIN AND SLEET IN THE FORECAST FOR TUESDAY DUE TO UNCERTAINTIES IN THE FORECAST THIS FAR OUT. IT APPEARS MORE LIKELY THAT SNOW IN THE NORTH AND FREEZING RAIN IN THE SOUTH MAY OCCUR BUT WILL FINE TUNE AS NEEDED AS THE EVENT APPROACHES. HAVE SIGNIFICANTLY UNDERCUT MOS TEMPERATURES ON TUESDAY TO COINCIDE WITH THE WINTER WEATHER EVENT. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 40 23 43 27 47 / 90 20 5 5 5 WACO, TX 45 27 47 28 52 / 60 5 5 5 5 PARIS, TX 49 22 39 23 43 / 100 50 5 5 5 DENTON, TX 40 22 41 25 48 / 90 30 5 5 5 MCKINNEY, TX 44 21 41 25 48 / 90 40 5 5 5 DALLAS, TX 43 23 44 27 47 / 90 20 5 5 5 TERRELL, TX 47 25 44 27 50 / 90 30 5 5 5 CORSICANA, TX 48 26 46 29 53 / 70 10 5 5 5 TEMPLE, TX 46 26 49 28 52 / 50 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR TXZ094-095-104>107-118>123-130>134-141. WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ091>093- 100>103-115>117-129. && 92/82
Hazardous weather outlook, Dec 24, 4:07 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 407 AM CST THU DEC 24 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 407 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING IS IN EFFECT FOR AREAS ALONG AND NORTHWEST OF A SHERMAN TO WEATHERFORD TO CISCO LINE. A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS ALONG AND NORTH OF A CANTON TO CLEBURNE TO COMANCHE LINE. RAIN IS EXPECTED TO CHANGE OVER TO SNOW THURSDAY FROM WEST TO EAST ACROSS THE AREA. AVERAGE ACCUMULATIONS OF 2 TO 4 INCHES OVER THE WARNING AREA IS EXPECTED...WITH 1 TO 2 INCHES ACROSS THE ADVISORY AREA. IN ADDITION...STRONG WEST AND NORTHWEST WINDS OF 25 TO 35 MPH WILL COMBINE WITH THE SNOW TO REDUCE VISIBILITIES BELOW 1/2 MILE. DUE TO SNOW...BLOWING SNOW...AND REFREEZING OF MORNING RAINFALL...TRAVEL IS EXPECTED TO BECOME HAZARDOUS ACROSS NORTHERN PORTIONS OF NORTH TEXAS. A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS TODAY FOR THE STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER SYSTEM WILL BRING A CHANCE OF WINTRY PRECIPITATION TUESDAY. IT IS TOO EARLY TO ASSESS THE SPECIFICS REGARDING ACCUMULATION OR IMPACTS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NORTH OF I-20 FOR SNOWFALL REPORTS MAY BE REQUESTED.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:26 PM CST | Special Weather Statement | FWD | Delta | 34 min |
| Dec 23, 7:00 PM CST | Special Weather Statement | FWD | Delta | 30 min |
| Dec 23, 7:59 PM CST | Special Weather Statement | FWD | Dallas | 31 min |
| Dec 23, 8:32 PM CST | Special Weather Statement | FWD | Collin | 28 min |
| Dec 23, 9:35 PM CST | Winter Storm Warning | FWD | Comanche, Cooke, Denton, Eastland, Erath, Grayson and 7 more | 23 hr |
| Dec 23, 9:35 PM CST | Winter Weather Advisory | FWD | Bosque, Collin, Comanche, Coryell, Dallas, Delta and 18 more | 23 hr |
| Dec 23, 9:38 PM CST | Special Weather Statement | FWD | Eastland | 37 min |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.